Alert archive / Florida / Red Flag Warnings in 2007

Red Flag Warning 51, NWS Melbourne, FL

May 30, 20075 counties in Florida

NWS Melbourne, FL issued this red flag warning at May 30, 2007, 3:25 PM EDT for 5 counties in Florida. It was in force for 4 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
May 30, 2007, 3:25 PM EDT (19:25 UTC)
Expired
May 30, 2007, 7:00 PM EDT
In force
4 hr
Issued by
NWS Melbourne, FL

Counties Lake County, FL, Orange County, FL, Osceola County, FL, Seminole County, FL, Volusia County, FL

The radar

The Melbourne radar (KMLB), 86 km from the middle of the area, began a volume at 19:30 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 7.4 hours before the alert went out and 81 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2007-05-30Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2007-05-30The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity -12 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1407 m above ground
0-6 km bulk shear
22 kt
0-1 km storm-relative helicity
-12 m²/s²
0-3 km storm-relative helicity
71 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS82 KMLB 301925
RFWMLB

RED FLAG WARNING
NATIONAL WEATHER SERVICE MELBOURNE FL
325 PM EDT WED MAY 30 2007


FLZ041-044>046-053-144-302300-
/O.NEW.KMLB.FW.W.0051.070530T1925Z-070530T2300Z/
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-OSCEOLA-
SOUTHERN LAKE-
325 PM EDT WED MAY 30 2007

...RED FLAG WARNING IN EFFECT UNTIL 7 PM EDT THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A RED FLAG
WARNING UNTIL 7 PM EDT THIS EVENING.

RH VALUES HAVE SLIPPED BELOW 35 PERCENT WITH SUSTAINED EAST WINDS
AROUND 15 MPH WITH HIGHER GUSTS. THESE CONDITIONS WILL PROMOTE
RAPID SPREAD OF ANY NEW OR ONGOING WILDFIRES. PLEASE ALERT FIRE
CREWS IN THE FIELD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS...
LONG DURATIONS OF LOW RELATIVE HUMIDITY OR A COMBINATION OF LOW
RELATIVE HUMIDITY AND STRONG WINDS...ARE EITHER OCCURRING NOW...
OR ARE FORECAST TO OCCUR IN THE NEXT 24 HOURS.

$$


KELLY

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this red flag warning went out at May 30, 2:35 PM EDT, 50 minutes earlier.

Area forecast discussion, May 30, 2:35 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
235 PM EDT WED MAY 30 2007

.DISCUSSION...

...BENEFICIAL RAINFALL POSSIBLE LATE FRIDAY INTO SATURDAY...

TONIGHT...SFC HIGH PRESSURE OFF THE MID ATLC COAST WILL CONTINUE MDT
ONSHORE WINDS ACROSS THE ATLC KEEPING MINIMUM TEMPS MILD FROM
BREVARD SOUTHWARD ALONG THE COAST NEAR 70 TO THE LWR 70S. LOWS IN
THE MID-UPR 60S ACROSS INTERIOR AND NRN AREAS. FCST MODELS INDICATE
INCREASING UPPER LEVEL MOISTURE FROM MIDNIGHT ONWARD WITH PREVALENT
CIRRUS ACROSS THE AREA BY SUNRISE.

THU...FLOW WILL REMAIN ONSHORE WITH SFC HIGH NORTH OF THE AREA WITH
A DRY LAYER BETWEEN H7-H5. UPPER LEVEL TROUGH WILL DROP INTO THE WRN
GULF AND CONTINUE TO INCREASE THE UPPER LEVEL DIVG/DIFFLUENCE OVER
THE STATE LEADING TO A CONSIDERABLE THICK LAYER OF CIRRUS
OVERSPREADING THE AREA FROM THE SW. HAVE INCREASED CLOUD COVER IN
THE GRIDDED FCSTS WITH ALL MODELS SHOWING A DEEP SATURATED LAYER
ABOVE H5. ONE MORE DAY WITH DRY WEATHER AND HIGHS IN THE MID-UPR 80S.

THU NIGHT-SAT...SIGNIFICANT CHANGE IN THE PATTERN IS EXPECTED AS THE
RIDGE IN THE WESTERN ATLANTIC BREAKS DOWN THU NIGHT-FRI.
MEANWHILE...BROAD CYCLONIC FLOW IN THE WESTERN GULF WILL DRAW
TROPICAL MOISTURE NORTHWARD TOWARDS THE STATE...ULTIMATELY RESULTING
IN INCREASING RAIN CHANGES LATE THIS WEEK AND EARLY THIS WEEKEND.
NAM-WRF SUGGESTS AN AREA OF LOW PRESSURE NORTH OF THE YUCATAN WILL
LIFT NORTHWARD THROUGH THE GULF...WHICH WOULD PRODUCE BENEFICIAL
RAINFALL ACROSS THE FORECAST AREA. HOWEVER...RECENT TRENDS IN THE
GFS INDICATE THAT A TRACK FURTHER TO THE SOUTH AND EAST IS MORE
LIKELY. THIS WOULD KEEP THE DEEP TROPICAL MOISTURE TO OUR
SOUTH...WITH ONLY SCATTERED SHOWER ACTIVITY FRI AND SAT AS A WAVE OF
LOW PRESSURE TRACKS ACROSS THE SOUTHERN PENINSULA. IT WOULD NOT BE
FAIR TO TOTALLY RULE OUT A WETTER SOLUTION AT THIS POINT AS DEPICTED
BY HPC AND THE ECMWF...WHICH TAKES THE LOW ACROSS THE BIG BEND AND
NORTHEASTWARD UP THE SOUTHEAST COAST. GIVEN THE ANOMALOUS NATURE OF
THE PATTERN ALONG WITH THE FACT THAT THE EVENT IS STILL A FEW DAYS
OUT...PLAN AT THIS POINT IS TO ONLY NUDGE POPS UP SLIGHTLY FROM
PREVIOUS FORECAST.

SUN-WED...DRIER AIR MASS WILL SETTLE ACROSS THE REGION AS THE SYSTEM
MOVES INTO THE ATLANTIC. BROAD TROUGH MOVING THROUGH THE UPPER
MIDWEST AND INTO THE NORTHEAST WILL FINALLY PRODUCE AN OFFSHORE FLOW
ACROSS THE STATE. OFFSHORE FLOW COMBINED WITH THE STRONG JUNE SUN
WILL PRODUCE ABOVE AVERAGE MAX TEMPERATURES...POSSIBLY INTO THE
90S...WHICH HAS NOT OCCURRED SINCE APRIL. FRONTAL BOUNDARY LAGGING
ACROSS THE SOUTHERN PENINSULA ALONG WITH INCREASING MOISTURE
ASSOCIATED WITH AN APPROACHING TROUGH WILL RESULT IN HIGHER POPS
TOWARDS THE MIDDLE OF NEXT WEEK.

&&

.AVIATION...MAINLY VFR.

&&

.MARINE...GRADIENT WILL REMAIN TIGHT ENOUGH TO KEEP ONSHORE WINDS
NEAR 15 KNOTS AND 15-20 KNOTS ACROSS SRN OFFSHORE LEG WITH NOCTURNAL
WIND INCREASE. EASTERLY WINDS SHOULD AVERAGE 10-15 KT NORTH AND
AROUND 15 KNOTS SRN LEG ON THU. SEAS MAINLY 4-5 FT IN AN EAST SWELL.
WILL RAISE SCEC FOR THE SRN OFFSHORE LEG OVERNIGHT. ONSHORE FLOW IS
EXPECTED TO INCREASE FRI-SAT AS THE PRESSURE GRADIENT TIGHTENS IN
RESPONSE TO LOW PRESSURE APPROACHING THE STATE. VEERING FLOW OVER
THE WEEKEND WILL GRADUALLY BECOME OFFSHORE EARLY NEXT WEEK.

&&

.FIRE WEATHER...MIN RHS SHOULD DROP TO BETWEEN 35-40 PCT ACROSS
INTERIOR SECTION BUT HIGH TEMPS MAY BE HELD DOWN A DEG OR TWO FROM
GUID WITH UPPER LEVEL CIRRUS EXPECTED OVER THE AREA.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  68  84  69  83 /   0   0  10  20
MCO  66  87  69  86 /   0   0  10  20
MLB  69  83  72  84 /   0  10  10  30
VRB  69  83  71  83 /   0  10  10  40

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...VOLKMER
LONG TERM....HIRSCH
Hazardous weather outlook, May 30, 4:22 AM EDT, 11 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
422 AM EDT WED MAY 30 2007

AMZ550-555-570-575-FLZ041-044>047-053-054-058-059-064-141-144-147-
302000-
COASTAL WATERS FROM FLAGLER BEACH TO COCOA BEACH OUT 20 NM-
COASTAL WATERS FROM COCOA BEACH TO JUPITER INLET OUT 20 NM-
WATERS FROM FLAGLER BEACH TO COCOA BEACH 20 TO 60 NM OFFSHORE-
WATERS FROM COCOA BEACH TO JUPITER INLET 20 TO 60 NM OFFSHORE-
INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA-
SOUTHERN LAKE-NORTHERN BREVARD-
422 AM EDT WED MAY 30 2007

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

...RIP CURRENT IMPACT...
THERE WERE NUMEROUS RIP CURRENT RELATED RESCUES AGAIN ON TUESDAY.
WHILE SURF CONDITIONS MAY APPEAR INVITING TODAY...A LONG PERIOD OCEAN
SWELL CONTINUES AND WILL POSE A SIGNIFICANT DANGER. IF PLANNING A
TRIP TO THE BEACH...ONLY SWIM AT A LIFEGUARD PROTECTED BEACH. TAKE
THE ADVICE OF THE LOCAL BEACH PATROL AND NEVER SWIM ALONE.

...FIRE WEATHER IMPACT...
CONTINUED DRY CONDITIONS COMBINED WITH 10 TO 15 MPH WINDS AND DRY
VEGETATION WILL KEEP AN ELEVATED THREAT FOR THE RAPID SPREAD OF
NEW OR EXISTING FIRES TODAY.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.
AN ELEVATED RISK OF DANGEROUS RIP CURRENTS WILL CONTINUE INTO THE LATE
WEEK. CHANCES FOR SHOWERS AND LIGHTNING STORMS WILL INCREASE HEADING
INTO THIS WEEKEND WITH A LOW PRESSURE AREA FORECAST TO FORM OVER THE
GULF OF MEXICO AND DRIFT NORTHEAST OVER THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY.

GLITTO

Nearby

Red Flag Warnings in Florida, 2007Every red flag warning in 2007

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.